Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 183, NWS St. Louis, MO

August 7, 2013Crawford County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 7, 2013, 4:33 PM CDT for Crawford County, Missouri. It took effect at Aug 7, 2013, 6:19 PM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 4:33 PM CDT (21:33 UTC)
In effect from
Aug 7, 2013, 6:19 PM CDT
Expired
Aug 10, 2013, 6:40 AM CDT
In force
60 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Crawford County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Steelville (SEEM7). The gauge peaked at 14.96 ft at Aug 8, 2013, 9:00 AM CDT.

actionminormoderate510152008/0708/0808/0908/1008/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07013000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS43 KLSX 072133
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
433 PM CDT WED AUG 7 2013

...THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

  MERAMEC RIVER NEAR

    STEELVILLE
    SULLIVAN


.THIS FLOOD WARNING IS A RESULT OF 4 TO 8 INCHES OF RAIN THE 
PAST 48 HOURS AND 0.5 TO 1 INCH/ES FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC055-082133-
/O.NEW.KLSX.FL.W.0183.130807T2319Z-130810T1140Z/
/SEEM7.1.ER.130807T2319Z.130808T1200Z.130809T1140Z.NO/
433 PM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR STEELVILLE
* UNTIL FRIDAY.
* AT 4 PM WEDNESDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS 
  EVENING...CREST NEAR 15.4 FEET THURSDAY MORNING AND FALL BELOW 
  FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...NEAR THIS HEIGHT, ROADS TO THE LUCKY CLOVER 
  CAMPGROUNDS BEGIN TO FLOOD.
* IMPACT...AT 12.5 FEET...THE ENTRANCE GATE TO THE CAMPGROUND AT 
  ONONDAGA CAVE STATE PARK OFF HIGHWAY H BEGINS TO FLOOD NEAR THIS 
  HEIGHT.
* IMPACT...AT 12.0 FEET...AGRICULTURAL AND RECREATIONAL AREAS ALONG 
  THE RIGHT BANK FLOOD.  AT ADVENTURE OUTDOORS WEST OF STEELVILLE, 
  THE STORE BEGINS TO FLOOD NEAR THIS HEIGHT.

&&
 
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121

$$

MOC055-221-082132-
/O.NEW.KLSX.FL.W.0184.130808T1130Z-130811T0600Z/
/SLLM7.1.ER.130808T1130Z.130809T0600Z.130810T0600Z.NO/
433 PM CDT WED AUG 7 2013

THE NATIONAL WEATHER SERVICE IN ST. LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MERAMEC RIVER NEAR SULLIVAN
* FROM THURSDAY MORNING TO SATURDAY MORNING.
* AT 4 PM WEDNESDAY THE STAGE WAS 3.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THURSDAY 
  MORNING...CREST NEAR 14.8 FEET THURSDAY NIGHT AND FALL BELOW FLOOD 
  STAGE FRIDAY NIGHT.
* IMPACT...AT 14.5 FEET...AT THIS HEIGHT THE ARAPAHO CAMPGROUND WILL 
  EVACUATE CAMPERS.  THIS CAMPGROUND IS ABOUT 8.5 RIVER MILES 
  DOWNSTREAM FROM THE GAGE.  ABOUT 14.3 MILES UPSTREAM OF THE GAGE...
  CAVE ROAD ACCESS TO OZARK OUTDOORS BEGINS FLOODING NEAR THIS 
  HEIGHT.
* IMPACT...AT 14.0 FEET...THE MAIN ENTRANCE ROAD TO THE MERAMEC STATE 
  PARK CAMPGROUND BEGINS FLOODING...BLOCKING ACCESS TO CABINS 1-8...
  THE PICNIC AND PLAYGROUND AREAS, AND THE WILDERNESS TRAILHEAD 
  PARKING LOT.  AT ONONDAGA CAVE STATE PARK...THE PRIMARY ENTRANCE TO
  THE CAMPGROUND IS CLOSED AND THE SECONDARY ENTRANCE IS USED NEAR 
  THIS HEIGHT.
* IMPACT...AT 13.5 FEET...CAVE ROAD BEGINS FLOODING AT ONONDAGA CAVE 
  STATE PARK NEAR THIS HEIGHT.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE 
  STATE PARK BEGINS FLOODING NEAR THIS HEIGHT.  THIS MAY EVENTUALLY  
  FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO 
  THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE 
  PARK PARK IS FLOODED, CUTTING THE PARK IN TWO.  IF THE RIVER 
  CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
  THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING 
  WOODED AREAS.
* IMPACT...AT 6.0 FEET...WHEN THE RIVER IS RISING ABOVE THIS HEIGHT, 
  CANOE OUTFITTERS WILL GENERALLY NOT RENT OUT CANOES OR RAFTS.

&&
 
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/08  08/09  08/10  08/11  08/12

MERAMEC RIVER
  STEELVILLE      12.0    9.59      15.4   11.9    6.8    4.3    3.3
  SULLIVAN        11.0    3.37      11.3   14.4    9.5    6.3    4.7
3 follow-up statements
646 
WGUS83 KLSX 080208
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
908 PM CDT WED AUG 7 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  MERAMEC RIVER NEAR

    STEELVILLE
    SULLIVAN


.THIS FLOOD WARNING IS A RESULT OF 4 TO 8 INCHES OF RAIN THE 
PAST 48 HOURS AND AROUND 0.5 INCHES FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL HEAVIER THAN CURRENTLY FORECAST COULD CAUSE RIVER LEVELS TO
RISE EVEN HIGHER THAN PREDICTED.  THE NATIONAL WEATHER SERVICE WILL
MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOW UP STATEMENTS AS
CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC055-090208-
/O.EXT.KLSX.FL.W.0183.000000T0000Z-130810T1200Z/
/SEEM7.1.ER.130808T0316Z.130808T1200Z.130809T1200Z.NO/
908 PM CDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR STEELVILLE
* UNTIL FRIDAY.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 15.2 FEET THURSDAY 
  MORNING AND SHOULD FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 14.0 FEET...NEAR THIS HEIGHT, ROADS TO THE LUCKY CLOVER 
  CAMPGROUNDS BEGIN TO FLOOD.
* IMPACT...AT 12.5 FEET...THE ENTRANCE GATE TO THE CAMPGROUND AT 
  ONONDAGA CAVE STATE PARK OFF HIGHWAY H BEGINS TO FLOOD NEAR THIS 
  HEIGHT.
* IMPACT...AT 12.0 FEET...AGRICULTURAL AND RECREATIONAL AREAS ALONG 
  THE RIGHT BANK FLOOD.  AT ADVENTURE OUTDOORS WEST OF STEELVILLE, 
  THE STORE BEGINS TO FLOOD NEAR THIS HEIGHT.

&&
 
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121

$$

MOC055-221-090207-
/O.EXT.KLSX.FL.W.0184.130808T1737Z-130811T1136Z/
/SLLM7.1.ER.130808T1737Z.130809T1200Z.130810T1136Z.NO/
908 PM CDT WED AUG 7 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR SULLIVAN
* FROM THURSDAY AFTERNOON TO SATURDAY.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 3.5 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND 
  NOON ON THURSDAY...CREST NEAR 14.8 FEET FRIDAY MORNING AND FALL 
  BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT 14.5 FEET...AT THIS HEIGHT THE ARAPAHO CAMPGROUND WILL 
  EVACUATE CAMPERS.  THIS CAMPGROUND IS ABOUT 8.5 RIVER MILES 
  DOWNSTREAM FROM THE GAGE.  ABOUT 14.3 MILES UPSTREAM OF THE GAGE...
  CAVE ROAD ACCESS TO OZARK OUTDOORS BEGINS FLOODING NEAR THIS 
  HEIGHT.
* IMPACT...AT 14.0 FEET...THE MAIN ENTRANCE ROAD TO THE MERAMEC STATE 
  PARK CAMPGROUND BEGINS FLOODING...BLOCKING ACCESS TO CABINS 1-8...
  THE PICNIC AND PLAYGROUND AREAS, AND THE WILDERNESS TRAILHEAD 
  PARKING LOT.  AT ONONDAGA CAVE STATE PARK...THE PRIMARY ENTRANCE TO
  THE CAMPGROUND IS CLOSED AND THE SECONDARY ENTRANCE IS USED NEAR 
  THIS HEIGHT.
* IMPACT...AT 13.5 FEET...CAVE ROAD BEGINS FLOODING AT ONONDAGA CAVE 
  STATE PARK NEAR THIS HEIGHT.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE 
  STATE PARK BEGINS FLOODING NEAR THIS HEIGHT.  THIS MAY EVENTUALLY  
  FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO 
  THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE 
  PARK PARK IS FLOODED, CUTTING THE PARK IN TWO.  IF THE RIVER 
  CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
  THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING 
  WOODED AREAS.
* IMPACT...AT 6.0 FEET...WHEN THE RIVER IS RISING ABOVE THIS HEIGHT, 
  CANOE OUTFITTERS WILL GENERALLY NOT RENT OUT CANOES OR RAFTS.

&&
 
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/08  08/09  08/10  08/11  08/12

MERAMEC RIVER
  STEELVILLE      12.0   11.15      15.2   12.0    6.9    4.4    3.3
  SULLIVAN        11.0    3.54       8.0   14.8   10.9    6.8    5.0
277 
WGUS83 KLSX 081443
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT THU AUG 8 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  MERAMEC RIVER NEAR 

      STEELVILLE 

      SULLIVAN 


.THIS FLOOD WARNING IS A RESULT OF 4 TO 8 INCHES OF RAIN THE 
PAST 48 HOURS ACROSS UPSTREAM PORTIONS OF THE BASIN AND AROUND 0.5 
INCHES FORECAST IN THE NEXT 24 HOURS. ADDITIONAL RAINFALL IS EXPECTED
DURING THE DAY ON FRIDAY AND FRIDAY NIGHT WHICH COULD YIELD HIGHER
STAGES AND A MORE PROLONGED PERIOD ABOVE FLOOD STAGE THAN CURRENTLY
FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC055-091443-
/O.EXT.KLSX.FL.W.0183.000000T0000Z-130810T1120Z/
/SEEM7.1.ER.130808T0400Z.130808T1800Z.130809T1120Z.NO/
943 AM CDT THU AUG 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR STEELVILLE
* UNTIL SATURDAY MORNING.
* AT 9:00 AM THURSDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING NEAR 15.0 FEET AND IS FORECAST
  TO FALL BELOW FLOOD STAGE FRIDAY MORNING. HOWEVER...ADDITIONAL RAINFALL
  IS EXPECTED FRIDAY AND FRIDAY EVENING WHICH COULD RESULT IN A MORE
  PROLONGED PERIOD ABOVE FLOOD AND POSSIBLY A HIGHER CREST.

&&
 
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121


$$

MOC055-221-091442-
/O.EXT.KLSX.FL.W.0184.130808T1645Z-130811T0442Z/
/SLLM7.1.ER.130808T1645Z.130809T0600Z.130810T0442Z.NO/
943 AM CDT THU AUG 8 2013

THE FLOOD WARNING CONTINUES FOR
  THE MERAMEC RIVER NEAR SULLIVAN
* UNTIL SATURDAY EVENING.
* AT 9:00 AM THURSDAY THE STAGE WAS 9.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE LATE TONIGHT
  AND CONTINUE RISING TO NEAR 14.2 FEET FRIDAY MORNING. HOWEVER...
  ADDITIONAL RAINFALL IS EXPECTED FRIDAY AND FRIDAY EVENING WHICH COULD 
  RESULT IN A MORE PROLONGED PERIOD ABOVE FLOOD AND POSSIBLY A HIGHER CREST. 
* IMPACT...AT 14.5 FEET...AT THIS HEIGHT THE ARAPAHO CAMPGROUND WILL 
  EVACUATE CAMPERS.  THIS CAMPGROUND IS ABOUT 8.5 RIVER MILES 
  DOWNSTREAM FROM THE GAGE.  ABOUT 14.3 MILES UPSTREAM OF THE GAGE...
  CAVE ROAD ACCESS TO OZARK OUTDOORS BEGINS FLOODING NEAR THIS 
  HEIGHT.
* IMPACT...AT 14.0 FEET...THE MAIN ENTRANCE ROAD TO THE MERAMEC STATE 
  PARK CAMPGROUND BEGINS FLOODING...BLOCKING ACCESS TO CABINS 1-8...
  THE PICNIC AND PLAYGROUND AREAS, AND THE WILDERNESS TRAILHEAD 
  PARKING LOT.  AT ONONDAGA CAVE STATE PARK...THE PRIMARY ENTRANCE TO
  THE CAMPGROUND IS CLOSED AND THE SECONDARY ENTRANCE IS USED NEAR 
  THIS HEIGHT.
* IMPACT...AT 13.5 FEET...CAVE ROAD BEGINS FLOODING AT ONONDAGA CAVE 
  STATE PARK NEAR THIS HEIGHT.
* IMPACT...AT 12.0 FEET...THE MAIN ENTRANCE GATE AT ONONDAGA CAVE 
  STATE PARK BEGINS FLOODING NEAR THIS HEIGHT.  THIS MAY EVENTUALLY  
  FORCE THE PARK TO USE THE REAR ENTRANCE AS THE PRIMARY ENTRANCE TO 
  THE PARK.
* IMPACT...AT 11.5 FEET...A SMALL BRIDGE IN THE BACK OF MERAMEC STATE 
  PARK PARK IS FLOODED, CUTTING THE PARK IN TWO.  IF THE RIVER 
  CONTINUES TO RISE...PARK OFFICIALS WILL EVACUATE THE CAMPGROUNDS AT
  THIS POINT.
* IMPACT...AT 11.0 FEET...RIGHT BANK BEGINS TO OVERFLOW FLOODING 
  WOODED AREAS.

&&
 
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9089 3837 9082


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     08/09  08/10  08/11  08/12  08/13

MERAMEC RIVER
  STEELVILLE      12.0   14.96      11.8    6.7    4.3    3.2    2.7
  SULLIVAN        11.0    9.90      14.2    9.2    6.1    4.6    3.8
290 
WGUS83 KLSX 090254
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT THU AUG 8 2013

...The flood warning is cancelled for the following river in
Missouri...

 
  Meramec River near

    Steelville


.This will be the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...never drive cars...trucks or sport utility vehicles 
through flooded areas.  the water may be too deep to allow for safe 
passage.

This product along with additional weather and stream information is 
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx /lower 
case/

&&

MOC055-090324-
/O.CAN.KLSX.FL.W.0183.000000T0000Z-130810T1120Z/
/SEEM7.1.ER.130808T0400Z.130808T1500Z.130809T0030Z.NO/
954 PM CDT THU AUG 8 2013

The Flood Warning is cancelled for
  the Meramec River near Steelville.
* at 9:30 PM Thursday the stage was 10.4 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 7:30 PM Thursday.
* Forecast...The river is forecast to continue falling to below 10 
  feet overnight.  The river is then forecast to have a secondary 
  rise to near 11 feet by Friday morning before resuming a downward 
  trend.

&&
 
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121

$$

&&
                  FLD    LATEST              7AM FORECAST
LOCATION          STG   OBS STG    08/09  08/10  08/11  08/12  08/13

Meramec River
  Steelville      12.0   10.38      11.0    8.4    5.8    3.9    3.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 7, 3:51 PM CDT, 42 minutes earlier.

Area forecast discussion, Aug 7, 3:51 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED AUG 7 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 306 PM CDT WED AUG 7 2013

COLD FRONT CONTINUES TO SLOWLY ADVANCE SOUTHEAST ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS CONTINUE
TO DEVELOP ALONG/AHEAD OF THE BOUNDARY WHERE SUFFICIENT INSTABILITY
HAS DEVELOPED. LACK OF ANY SYNOPTIC FORCING AND DECREASING DIURNAL
INSTABILITY SHOULD KEEP COVERAGE ISOLATED THIS EVENING AND INTO THE
FIRST FEW HOURS OF THE OVERNIGHT HOURS AS THE FRONT DIPS SOUTH.
MODEL GUIDANCE SUGGESTS TONIGHTS MCS WILL IMPACT MAINLY SOUTHWEST
MISSOURI BEFORE 12Z. HAVE MAINTAINED SOME LOW CHANCE POPS ACROSS THE
FAR SOUTHERN CWA IN CASE IT PROPOGATES EAST FASTER THAN EXPECTED.
TEMPERATURES WILL REMAIN SEASONAL WITH WINDS SHIFTING TO THE NORTH.

CVKING

.LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 306 PM CDT WED AUG 7 2013

THE ACTIVE WEATHER PATTERN WILL CONTINUE AS A SERIES OF SHORTWAVES
RIPPLE ACROSS THE REGION...INTERACTING WITH A BAROCLINIC ZONE
WHICH MODELS AGREE WILL DEVELOP ACROSS ROUGHLY THE SOUTHERN THIRD
OF MISSOURI AND INTO SOUTHERN ILLINOIS BY THURSDAY. WHILE THE
FRINGES OF AN MCS ARE EXPECTED TO IMPACT THE SOUTHERNMOST TIER OF
COUNTIES THURSDAY MORNING...HAVE CONTINUED POPS THURSDAY AFTERNOON
GENERALLY ALONG AND SOUTH OF I-70 DUE TO DESTABLILZATION WITHIN
THE VICINITY OF THE BAROCLINIC ZONE. THE RECENT SPC CONVECTIVE OUTLOOK
FOR THURSDAY HAS REMOVED THE SLIGHT RISK FOR THE SOUTHERN HALF OF
THE CWA...MAINTAINING THE FOCUS FOR THE MORE INTENSE STORMS AND
MORE WIDESPREAD COVERAGE OVER SOUTHWEST MISSOURI.

THE GREATEST CHANCE FOR WIDESPREAD PRECIPITATION OVER THE CWA THIS
WEEK REMAINS ON THURSDAY NIGHT AND INTO FRIDAY. MODELS ARE IN GOOD
CONSENSUS REGARDING YET ANOTHER MCS DEVELOPING OVER EASTERN KANSAS
AND FAR WESTERN MISSOURI ON THE NOSE OF A SOUTHWESTERLY LOW LEVEL
JET...WHICH IS THEN PROGGED TO MOVE EASTWARD ALONG THE BAROCLINIC
ZONE ROUGHLY DOWN THE I-70 CORRIDOR IN MISSOURI AND ILLINOIS.
THERE IS STILL A BIT OF QUESTION REGARDING THE EXACT PATH OF THIS
MCS AS IT DEPENDS ON WHERE THE BAROCLINIC ZONE SETS UP...BUT AT
THIS TIME ONLY THE NAM REMAINS AN OUTLIER AND CONTINUES TO SHUNT
MUCH OF THE PRECIPITATION TO THE SOUTH.

A SURFACE RIDGE BUILDING INTO THE REGION WILL GRADUALLY DECREASE
THE PRECIPITATION CHANCES FROM NORTH TO SOUTH BY THE BEGINNING OF
THE WEEKEND...THOUGH THERE MAY BE SOME LINGERING SHOWERS AND
THUNDERSTORMS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS AS THE
BAROCLINIC ZONE LOOKS TO LINGER THROUGH SUNDAY. BY EARLY NEXT
WEEK...WE WILL ONCE AGAIN BE LOCKED INTO A NORTHWEST FLOW
REGIME...THUS THE CHANCES OF PRECIPITATION WILL CONTINUE.  HAVE
GONE AHEAD AND KEPT SOME SLIGHT/LOW CHANCE POPS MONDAY THROUGH
TUESDAY NIGHT ACROSS MUCH OF THE CWA.

OTHERWISE...TEMPERATURES WILL REMAIN A BIT ON THE COOL SIDE...WITH
HIGHS IN THE UPPER 70S TO LOW TO MID 80S AND LOWS IN THE 60S TO
LOW 70S THROUGH THE PERIOD.

JP

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1228 PM CDT WED AUG 7 2013

NOCTURNAL MCS HAS WEAKENED AND MOVED SOUTHEAST FROM TERMINALS.
COLD FRONT EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON WITH
WIND SHIFTING FROM SOUTHWEST TO NORTHWEST. DEBRIS CLOUDS FROM
MORNING CONVECTION WILL CONTINUE TO SCATTER OUT WITH SOME CUMULUS
FORMING IN THE WARM SECTOR. CAN'T RULE OUT A FEW STORMS POPPING
THIS AFTERNOON...BUT COVERAGE DICTATES A DRY FORECAST FOR
TERMINALS. NEXT MCS WILL DEVELOP ACROSS THE PLAINS TONIGHT AND
POTENTIALLY REACH CENTRAL MISSOURI BY DAYBREAK...BUT CONFIDENCE
TOO LOW AT THIS TIME TO INCLUDE IN FORECAST.

SPECIFICS FOR KSTL...
VFR CONDITIONS EXPECTED WITH WINDS SHIFTING FROM SOUTHWEST TO
NORTH THIS EVENING...AND THEN TO THE NORTHEAST TOMORROW. ISOLATED
THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...BUT COVERAGE TOO LOW TO
INCLUDE AT THIS TIME. WILL HAVE TO SEE LATER MODEL RUNS TO
DETERMINE IF NEXT CONVECTIVE COMPLEX CAN REACH ST. LOUIS ON THURSDAY.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 7, 4:11 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
411 PM CDT WED AUG 7 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
411 PM CDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AS A COLD FRONT MOVES
SOUTH THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE GASCONADE RIVER AT RICH FOUNTAIN IS FORECAST TO RISE TO 33.4
FEET LATE THURSDAY NIGHT. THIS WOULD BREAK THE PREVIOUS RECORD
CREST OF 33.3 FEET SET ON DECEMBER 6 1982. FOR ADDITIONAL
INFORMATION PLEASE SEE APPROPRIATE FLOOD STATEMENT.

THUNDERSTORM CHANCES WILL REMAIN QUITE HIGH ACROSS THE ENTIRE
REGION THURSDAY THROUGH FRIDAY...WITH LESSER CHANCES LINGERING
OVER SOUTHERN AND CENTRAL MISSOURI SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION AMOUNTS OVER 2
INCHES TO THE NATIONAL WEATHER SERVICE.

JP

In the hours before

Local storm report, Aug 7, 10:50 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       COOK STATION            37.81N  91.44W
08/07/2013  M4.47 INCH       CRAWFORD           MO   MESONET

            TOTAL SINCE MIDNIGHT.

&&

GOSSELIN
Local storm report, Aug 7, 2:35 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       5 W CHERRYVILLE         37.85N  91.37W
08/07/2013  M4.92 INCH       CRAWFORD           MO   TRAINED SPOTTER

            TOTAL SINCE MIDNIGHT...6.19 INCHES SINCE MONDAY

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:58 AM CDTFlash Flood WarningLSXCrawford, Gasconade8 hr
Aug 7, 2:50 AM CDTRiver Flood WarningLSXOsage47 hr
Aug 7, 3:26 AM CDTFlash Flood WarningLSXMadison8 hr
Aug 7, 3:42 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds, Saint Francois63 min
Aug 7, 3:54 AM CDTFlash Flood WarningLSXIron, Reynolds, Saint Francois, Washington8 hr
Aug 7, 11:50 AM CDTRiver Flood WarningLSXCole31 hr
Aug 7, 4:33 PM CDTRiver Flood WarningLSXCrawford, Washington3 days

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.